A Possible Mechanism for Flecainide Induced Dizziness
Octavio Garaycochea 1 , Álvaro Riesgo, Raquel Manrique-Huarte, Nicolás Pérez-Fernández
Objective: Flecainide is an oral class IC antiarrhythmic drug whose most common extracardiac adverse reactions are "dizziness" and "visual disturbances." We describe a case of flecainide associated- bilateral vestibulopathy and a literature review of this drug's effect on the vestibular system.
Patient: Sixty-nine-year-old man with a 3-month history of unsteadiness and dizziness after an increase in the dose of flecainide.
Interventions: Otologic examination, video head-impulse test, vestibular evoked myogenic potentials, pure tone audiometry and high-resolution magnetic resonance imaging.
Results: Otologic examination, including the head-impulse test, and vestibular testing revealed bilateral vestibulopathy.
Conclusions: Dizziness is a common extracardiac adverse reaction of Flecainide. Based on the clinical case that we present and the literature review carried out, we hypothesized that a possible mechanism by which flecainide might cause dizziness and visual disturbances is bilateral vestibulopathy.